MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PFLEX, 18G 10CM FULL (POWERGLIDE PRO); INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PFLEX, 18G 10CM FULL (POWERGLIDE PRO); INTRAVASCULAR CATHETER
Catalog Number F118101
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebn0554 showed one other similar product complaint from this lot number.
 
Event or Problem Description
Per clinical specialist the rn at the facility reported he pulled the wire back, went to stick and couldn't get the needle in the skin, then checked and the wire was slightly deployed.The rn stated that he tried to pull the wire back and it "fell inside" the device.This file address the second device.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a defective guidewire is confirmed, but the cause remains unknown.The sample returned consisted of two photographs, each of a powerglide pro device reportedly a pflex, 18g 10 cm full w/ guardiva set.Visual observation found the first photograph to show the powerglide pro with the guidewire not extending out of the needle, although the guidewire slider was moved forward, the catheter not deployed, and the catheter wings in a proximal position.The second photograph shows a powerglide device from the side, with the wings in the proximal position and the catheter not deployed.The guidewire carriage component within the device was not visible, suggesting it was advanced forward; however, the wire was found far towards the back of the device, indicating it was not properly seated in the carriage.It is not known how the guidewire became improperly situated, but the report states that when insertion was attempted and could not be completed, the device was examined and it was found that the guidewire was, at that time, partially deployed out of the needle.Therefore, it is reasonable to believe that the wire was caught between the needle and the skin, preventing insertion.If, during insertion, pressure continued to be applied to the guidewire slider, the guidewire may have bowed such that it was pushed out of the guidewire carriage.This would explain why, when retrograde guidewire motion was then attempted, the guidewire retreated fully into the device.Alternatively, the guidewire may have been out of place when the procedure began.The sequence of events is not known, and therefore the cause is unknown.

Brand Name
DOT PFLEX, 18G 10CM FULL (POWERGLIDE PRO)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6446595
Report Number3006260740-2017-00339
Device Sequence Number1378536
Product Code FOZ
UDI-Device Identifier00801741110566
UDI-Public(01)00801741110566(17)180228(10)REBN0554
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberF118101
Device Lot NumberREBN0554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1